MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G50623
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user found out the pusher detached from sheath during stent deployment which case stent cannot be released.The user cancelled the operation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The user found out the pusher detached from sheath during stent deployment which case stent cannot be released.The user cancelled the operation.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking (incl.Flexor/handle separation).No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018 investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-8 device of lot number c1461532 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 07 november 2019.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the outer sheath was separated from the handle, the stent was partially deployed and damaged and damage was observed on the outer sheath.Fish-mouth damage was observed on the distal white tip.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1461532 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1461532.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065-3).Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: 1.Imaging of the complaint event was not provided so the complaint cannot be confirmed.A successfully deployed right hepatic into cbd stent proportionally consistent with a zilbs-635-8-8 is confirmed.2.The original intended stent implantation site may have followed the wire around the 180-degree bend of the right inferior posterior biliary duct.This would have introduced a severe bend that could have bound the delivery sheath.A bound delivery sheath could separate from the hub during attempted deployment.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the patient¿s anatomy was tortuous.It is possible that advancing the device through a tortuous anatomy may have resulted in resistance which likely caused the fish-mouth damage on the distal tip of the device.It is also likely that the resistance resulted in the outer sheath becoming separated from the handle during attempted deployment.It is possible that advancing and removing the device from a tortuous anatomy resulted in damage on the outer sheath.It was confirmed that the user attempted to deploy the stent upon removal of the device from the patient.It is likely that the stent became damaged during return transportation as it did not partially deploy during advancement.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user found out the pusher detached from sheath during stent deployment which case stent cannot be released.The user cancelled the operation.1.Was a sphincterotomy or balloon dilation performed prior to use of the stent device? yes.2.Was post-dilation performed after the placement of the stent? no.3.What brand of endoscope was used with the device? olympus duodenum.4.What was the target location for the complaint device? right hepatic duct.5.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.6.Details of the wire guide used (name, diameter, hyrdophyllic)? acro-35-450.7.Was resistance encountered when advancing the wire guide or delivery system to the target location? how did the physician deal with this resistance?no.8.Was the patient's anatomy tortuous? yes.9.Did the tip of the delivery system cross the target location? yes.10.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? no.11.Was the stent being placed through the side wall of a previously placed stent? no.12.Was the elevator in the down position during deployment? yes.13.Are images of the device of procedure available? attached.14.What is meant by "pusher detached"? does this mean the outer sheath separated from the handle or something else? handle detached from sheath.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9294757
Report Number3001845648-2019-00584
Device Sequence Number16961819
Product Code NIU
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)210313(10)C1461532
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1461532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/12/2019
Supplement Date Received by Manufacturer10/12/2019
10/12/2019
10/12/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/06/2019
01/02/2020
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight67